Discussion in 'Fibromyalgia Main Forum' started by shari1677, Jan 14, 2010.

  1. shari1677

    shari1677 New Member

    As of Friday morning, the 15th of January, I will run out of my Vicodin. I am not able to get another prescription until Monday, the 18th as I was not supposed to run out of it until that date. Obviously, I have been taking too much.

    I am quitting cold turkey. I need to beat this thing. I know I am NOT taking it for pain, but because of an addiction.

    I am consistently telling myself that I am a strong woman and I dont need this to get through life. It is a horrible addiction and I need to beat it.

    Please send your good thoughts my way.

    Thanks all!
  2. TigerLilea

    TigerLilea Active Member

    Good for you for recognizing that for you Vicodin has become an addiction. It takes a strong person to admit that and to realize that they have to do something about it. Do you have a support system in place to help you through this or are you doing it all alone?

    The best of luck to you. I know it won't be easy, but it will be so worth it in the long run. Please keep us up-to-date with how you are doing.
  3. JLH

    JLH New Member

    I wish you good luck with beating your addiction.

    However, I'm concerned with you quitting cold turkey. I hope it doesn't cause you any heart problems or other health problems. I wish you had enough to slowing cut down on them until it gets to the point that you can safely quit taking them.

    I think you can be strong enough to beat this. You are correct, you DON'T need it to get through life. This life is tough enough to get through, let alone to have to do it as an addict.

    Stay strong and get clean. You will find that you feel great--your body may still ache a little bit, but your mental health will be fantastic to know that you won.

    Good luck and keep us posted on your progress.
  4. rockgor

    rockgor Well-Known Member

    know much about vicodin. But one dr. told me quitting some meds cold
    turkey can cause convulsions.

    I hope you will get some medical advice. Good luck.

  5. Janalynn

    Janalynn New Member

    Good Luck to you - will definitely be sending good thoughts your way. I too wish you had the chance to wean off of it. Quitting cold turkey can be quite difficult. Can you at least call your Dr. and let him know what you're doing. He may have suggestions on how to get through the weekend. Many of said that immodium D is one thing you'll want to get, drinking TONS of fluids etc. Your body needs to go through the withdrawals.

    If you are not taking it for pain, then you're right, you don't need it and can live without it!
    You ARE a strong woman and can do this!

    Would you consider calling your Dr. to let him know what you're doing?
  6. shari1677

    shari1677 New Member

    If I call my doc and he prescribes me more Vicodin - I guarantee you - I WILL ABUSE IT!! I know myself well enough to admit that. He CANNOT give me more. That is all there is to it.

  7. FibroFay

    FibroFay New Member

    Sending good thoughts and prayers your way.

    If you were to call your doctor and tell him the same things you told us, I can almost guarantee he will help you to detox. No good doctor wants to have enabled an addict. Please consider calling him. I'm worried about you.

    I went through withdrawel once for another med. It was terrible. And I was partially hospitalized at the time.

    You don't want to do this alone.

    I'm pulling for you, Hon. Take care of yourself.

  8. butterflydream

    butterflydream New Member

    Shari you stated last week you have doc appt. Monday Jan.18.

    CALL your doctor's office TODAY and tell them all you have said in your posts.

    You need DETOX HELP immediately.
    THis is URGENT, you need to be blunt with your doctor today. You need serious help.

    If you have children in your home, You do NOT need them to see you DETOX.
    This is SERIOUS !!!!

    Please call today
    Your Doc may referr you to a Detox center ASAP
    Some have waiting lists, your doc may help to bypass the waiting list and get you admitted today.

    Call you doctor now and tell them you have appointment for Monday but you need to see your doctor today and tell them why you do, this is serious help you need NOW.

    Prayers are with you to follow through Detox Center
  9. Janalynn

    Janalynn New Member

    Please listen to everyone's posts.
    I wasn't saying to call your Dr. to have him refill your prescription, but I'll tell you that no responsible Dr. will want you to go through this cold turkey. Most would either want you to wean off slowly, go into detox, or at the very least tell you what to expect and prepare you.

    This can be more than being "uncomfortable". Your poor body has a huge adjustment to make.
    We all just want you to go through this easiest way possible.

    I had a Dr. covering for my Dr. once and she didn't understand that a 31 day month required my refill to be one day earlier than what she thought. She finally said she would fill because she did NOT want me to go through any withdrawal. (even one day)

    Will you please call your Dr.? If he's going to continue to be your Dr. in the future, I'm sure that he would want to know. It's also the best thing to do for you.

    Our thoughts are with you! Hang onto your convictions, your commitment, remember how incredibly strong you are, even when you aren't feeling that way during some tough days ahead.

    There is a method of quitting painkillers that I remember reading about. I will try to find it. I heard a lot about it on another site a while back. It may be mentioned if you google it.

    Prayers are with you.
  10. TigerLilea

    TigerLilea Active Member

    Hi Shari - I did a little research on quitting Vicodin cold turkey by yourself. Apparently Vicodin is safe to quit using abruptly, however, it isn't recommended. Most people say that you should quit with the help of your doctor. Tapering off is much easier and less symptomatic than going it cold turkey.

    Symptoms of Vicodin withdrawal may include the following:

    •body aches and pains
    •intestinal problems such as nausea, vomiting, diarrhea, and stomach cramps
    •loss of appetite
    •nervousness, restlessness, or irritability
    •chills, shivering, or trembling
    •trouble sleeping
    •fast heartbeat
    •runny nose or eyes, and sneezing
    •increased sweating
    •increased yawning
    •dilated (unusually large) pupils

    If you are going to go the cold turkey route, some of the recommendations are to make sure you drink plenty of water and sports drinks with electrolytes as you can become very dehydrated from the vomiting that usually occurs with withdrawal.

    Eat plenty of potassium rich foods and beverages such as bananas, tea and coffee as these will help with the muscle pain and cramps.

    OTC Benadryl is recommended for the insomnia. It is recommended that you have a support system in place to help you when you go through the depression that is common to withdrawal. If you don't have anyone to talk with either in person or by phone, make sure you come on here and talk with us and we can help you through this.

    Again, good luck to you which ever way to decide to do this.
  11. FibroFay

    FibroFay New Member

    How much were you taking? And how long were you on it? Please stay in touch.

  12. janenec

    janenec New Member

    I work at a methadone clinic, which is for people who are addicted to opiates. I am not saying that you should go to this extreme. If you were not going to run out until the 15th and can get another script on the 18th then I would say that you are not abusing badly at this time and you can do this on your own. Withdrawals from opiates will NOT cause seizures or convulsions. You will feel sick, with what we call flu like symptoms from opiate withdrawal. If you feel that you cannot do this on your own you may want to talk to your doctor about possibly prescribing you something that will help with withdrawals if you need it. Honestly, if you can go a few weeks without the vicodin and indure the withdrawals you should be fine. It isn't a pleasant experience, but it can be done.
    I will keep you in my prayers during this time. Please keep us updated on how you are doing.